Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 16, 2014, 6:21 PM EDT for Otsego County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- May 16, 2014, 8:15 PM EDT
- In force
- 114 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Otsego County, NY
The radar
The Albany radar (KENX), 83 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WGUS51 KBGM 162221
FFWBGM
NYC077-170015-
/O.NEW.KBGM.FF.W.0007.140516T2221Z-140517T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 815 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. ALSO...EMERGENCY
MANAGEMENT HAS REPORTED WATER COVERED ROADS IN OTSEGO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOWERSTOWN...CHERRY VALLEY...COOPERSTOWN...EDMESTON...ELK CREEK...
EXETER CENTER...HARTWICK...HYDE PARK...LAURENS...LEONARDSVILLE...
MIDDLEFIELD...MILFORD...MORRIS...PITTSFIELD...RICHFIELD SPRINGS...
SPRINGFIELD AND WORCESTER.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4256 7472 4250 7535 4274 7528 4284 7521
4287 7525 4288 7524 4288 7521 4286 7520
4287 7515 4291 7510 4283 7491 4288 7489
4285 7469 4283 7464
$$
DGMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:04 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 16, 3:04 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 PM EDT FRI MAY 16 2014
.SYNOPSIS...
RAIN WILL CONTINUE EAST OF INTERSTATE 81 THIS EVENING. COLD FRONT
WILL MOVE THROUGH THE WESTERN CATSKILLS TONIGHT BRINGING THE RAIN
TO AN END. AN UPPER LEVEL DISTURBANCE WILL LINGER INTO EARLY NEXT
WEEK BRINGING THE CHANCE FOR RAIN SHOWERS EACH AFTERNOON WITH COOL
TEMPERATURES EXPECTED INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
140 PM UPDATE...
FRONT IS HUNG UP IN OUR ERN ZONES THIS AFTN BTWN WILKES-BARRE
SCRANTON AND MOUNT POCONO AND UP INTO THE WRN CATS. LAST VORT MAX IS
NOW COMING UP THRU ERN PA WITH BACK EDGE OF RAIN GETTING INTO THE
POCONOS AT THIS TIME. ASSOC LOPRES LOCATED AT THE DE/NJ BORDER WL
RIDE UP ALONG FRONTAL BNDRY AND KEEP CDFNT LOCKED IN PLACE THRU THE
NEXT FEW HRS. THIS WL LEAD TO OCNL MODERATE RAIN FROM THE I-81
CORRIDOR AND POINTS EAST THRU LATE AFTN.
ONCE LOPRES HEADS TO THE NORTH OF THE AREA TWD 00Z IT WL BEGIN TO
PULL THE CDFNT THRU RMNDR OF CWA AND RESULT IN JUST SCTD -SHRAS THRU
ABOUT 06Z BFR WINDING DOWN OVR THE CATS. BTWN NOW AND 06Z TONIGHT
EXPECT AN ADDNL 1-2 INCHES EAST OF A FLORENCE NY TO CARBONDALE PA
LINE. THUS, WL KEEP FFA UP THRU 06Z TONIGHT FOR THESE AREA BUT MAY
CANCEL FFA WITH NEXT UPDATE FM CAYUGA CNTY DOWN TWD BRADFORD CNTY.
TEMPS WL CONTINUE TO FALL FOLLOWING FROPA WITH LOW TEMPS POSSIBLY
DIPPING INTO THE U30S ACRS THE FAR WEST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
3 PM UPDATE...
STRONG UL ENERGY SPINNING THRU IOWA AT THIS TIME WL NOT BE ABLE TO
PHASE WITH UPR SYSTEM DROPPING SOUTH THRU ONTARIO. A PORTION OF THIS
WV WL KICK OUT TO THE EAST TONIGHT WITH SLGT CHC OF SHOWERS DVLPNG
AFT 12Z SATURDAY AS IT DOES SO. HARD TO JUSTIFY GOING MUCH HIGHER
THAN 20 POPS AS THE WRN CNTYS WL LKLY BE UNDER SUBSIDENCE AFT THIS
WV MVS THRU. MAX TEMPS FOR TOMORROW WL AVG 5-10 DEGREES BLO NORMAL
WITH SOME LOCALES STRUGGLING TO GET OUT OF THE 50S.
IF SKIES CAN CLR SAT NGT POTENTIAL EXISTS FOR TEMPS TO DIP DOWN INTO
THE MID-30S FOR OVRNGT MIN. THESE TEMPS MAY LEAD TO PATCHY FROST
FORMATION ACRS THE VLYS OF CNTRL NY. HWVR THIS ALL HINGES ON CLRNG
SKIES AS WINDS WL BE DROPPING OFF AS SFC HIPRES BUILDS IN.
H5 TROF PROGGED TO MV THRU CWA SOMETIME SUNDAY MRNG AND MAY RESULT
IN SHOWERS DRG THE DAY. H5 TROF WL MV THRU SUN EVNG AND CHC FOR LGT
SHOWERS WL EXIST EACH AFTN THRU THE END OF THE SHORT TERM WITH COOL
CONDS EXPECTED THRU MONDAY. MON MRNG MAY BRING MORE PATCHY FROST TO
THE CWA WITH TEMPS DIPPING INTO THE M30S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN UPPER ATMOSPHERIC STORM SYSTEM WILL SLIDE OFF THE ATLANTIC
COAST MONDAY NIGHT...ALLOWING HIGH PRESSURE TO EXPAND OVER OUR
REGION WITH FAIR WEATHER.
A STORM SYSTEM WILL APPROACH OUT OF THE PLAINS TUESDAY NIGHT. A
MOIST SOUTHERLY FLOW WILL DEVELOP, BRINGING ADDITIONAL SHOWER
ACTIVITY TO NY AND PA FOR WEDNESDAY AND THURSDAY.
MAXIMUM TEMPERATURES THIS PERIOD WILL RANGE FROM THE MIDDLE 60S TO
LOWER 70S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
RAIN IS SLOWLY DEPARTING EASTWARD THROUGH OUR TERMINALS. THROUGH
LATE AFTERNOON, EXPECT IFR CONDITIONS AT ITH (DUE TO LAKE FLOW),
BGM, AVP, AND RME UNTIL THE RAIN DEPARTS.
IFR CONDITIONS MAY REFORM OVERNIGHT, ESPECIALLY BETWEEN 6Z AND
12Z, WHEN LOW STRATUS OR FOG FORMS OVER THE SATURATED TERRAIN.
BURN OFF IS ANTICIPATED BETWEEN 13Z AND 16Z SATURDAY, WITH A
SCATTERED STRATOCU DECK BETWEEN 3000 AND 5000 FEET.
OUTLOOK...
SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING RESTRICTIONS FROM FOG
POSSIBLE EARLY SAT MORNING.
SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.
TUE...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ039-040-043-
044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ009-018-036-
037-044>046-056-057-062.
&&
SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...DJP
AVIATION...DJPHazardous weather outlook, May 16, 3:06 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT FRI MAY 16 2014 NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-171915- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 306 PM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST MAY BE POSSIBLE SUNDAY AND MONDAY MORNING. ALL INTERESTS WITH SENSITIVE VEGETATION SHOULD TAKE PROPER PRECAUTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022>025-055-PAZ038-171915- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 306 PM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST MAY BE POSSIBLE SUNDAY AND MONDAY MORNING. ALL INTERESTS WITH SENSITIVE VEGETATION SHOULD TAKE PROPER PRECAUTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PN
In the hours before
Local storm report, May 16, 1:08 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
108 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLOOD PLAINFIELD CENTER 42.84N 75.17W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
WATER OVER STATE HIGHWAY 51
&&
PNLocal storm report, May 16, 3:11 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD RUSHVILLE 42.76N 77.23W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO A HOUSE...UTILITIES THREATENED
0448 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
RUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE
DEPT CALLED OUT FOR SANDBAG OPERATIONS
0530 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED
0549 AM FLOOD PRATTSBURG 42.52N 77.28W
05/16/2014 STEUBEN NY 911 CALL CENTER
FLOODED BASEMENT...FIRE DEPT RESPONDING
0725 AM FLOOD AVOCA 42.41N 77.42W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
WATER AND DEBRIS ACROSS ROUTE 70A
0751 AM FLOOD BRANCHPORT 42.60N 77.15W
05/16/2014 YATES NY FIRE DEPT/RESCUE
BASEMENT FLOODED...FIRE DEPT RESPONDING
0758 AM FLOOD MIDDLESEX 42.70N 77.27W
05/16/2014 YATES NY FIRE DEPT/RESCUE
ACORN VALLEY TRAILER PARK SURROUNDED BY WATER
0807 AM FLOOD HORNELL 42.32N 77.66W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
WATER COMING OUT OF DITCH APPROACHING RESIDENCE
0816 AM FLASH FLOOD BRANCHPORT 42.60N 77.15W
05/16/2014 YATES NY PUBLIC
STREAM OUT OF ITS BANKS... RUSHING BY BUILDING DAMAGED
IN PREVIOUS FLOOD.
0822 AM FLASH FLOOD 1 N BATH 42.35N 77.32W
05/16/2014 STEUBEN NY PUBLIC
RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT.
FLOODING AROUND HOUSES.
0825 AM FLASH FLOOD 1 NNW BATH 42.35N 77.33W
05/16/2014 STEUBEN NY EMERGENCY MNGR
EVACUATION OF ELDERLY COUPLE IN PROCESS DUE TO WATER
ISOLATING HOUSE.
0841 AM FLASH FLOOD 2 NW BATH 42.36N 77.35W
05/16/2014 STEUBEN NY PUBLIC
FLOODING ACROSS ROBBINS RD.
0920 AM NON-TSTM WND DMG MONTROSE 41.83N 75.88W
05/16/2014 SUSQUEHANNA PA PUBLIC
BARN ROOF RIPPED OFF. LOTS OF TREES DOWN. MONTROSE LAKE
AREA.
0942 AM FLOOD VESTAL 42.08N 76.05W
05/16/2014 BROOME NY FIRE DEPT/RESCUE
OLD VESTAL RD PONDING OF WATER UNDER OLD RAILROAD
OVERPASS. NEAR SHIPPERS RD.
0943 AM FLOOD ITHACA 42.44N 76.50W
05/16/2014 TOMPKINS NY TWITTER
WATER ON ROUTE 13 SOUTH SIDE OF CITY
0943 AM FLASH FLOOD WAYNE 42.47N 77.10W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
COUNTY ROUTE 87 WASHED OUT BETWEEN ROSE ROAD AND GROVE
SRING RD
1012 AM NON-TSTM WND DMG OXFORD 42.44N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN
1018 AM NON-TSTM WND DMG PRESTON 42.53N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN
1025 AM NON-TSTM WND DMG PLYMOUTH 42.62N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN.
1028 AM FLOOD AVOCA 42.41N 77.42W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
TRAILER PARK ON COUNTRY ROUTE 7 BEING FLOODED
1100 AM FLASH FLOOD BATH 42.34N 77.32W
05/16/2014 STEUBEN NY EMERGENCY MNGR
CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED
FROM NEARBY RESIDENCES.
1103 AM NON-TSTM WND DMG BRISBEN 42.37N 75.68W
05/16/2014 CHENANGO NY PUBLIC
1216 PM FLOOD EDMESTON 42.70N 75.23W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
WATER OVER HIGHWAY 51
1233 PM FLOOD EDMESTON 42.70N 75.23W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
POSSIBLE ROAD WASHOUT ALONG STATE HIGHWAY 20
1258 PM FLOOD PLAINFIELD CENTER 42.84N 75.17W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
WATER OVER STATE HIGHWAY 51
&&
PNLocal storm report, May 16, 4:23 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG SHERBURNE 42.68N 75.50W
05/16/2014 CHENANGO NY FACEBOOK
TREES UPROOTED ON STATE ROUTE 80. OTHER LARGER BRANCHES
DOWNED. PICTURES SENT VIA FACEBOOK.
&&
HEDENLocal storm report, May 16, 4:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
424 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM NON-TSTM WND DMG MONTROSE 41.83N 75.88W
05/16/2014 SUSQUEHANNA PA PUBLIC
FLASHING OFF A HOUSE. ROOF PEELED OFF A BARN. TREES
DAMAGE... MOSTLY LARGER BRANCHES... THROUGHOUT THE CITY.
&&
CORRECTED REMARKS
HEDENLocal storm report, May 16, 4:26 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD RUSHVILLE 42.76N 77.23W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO A HOUSE...UTILITIES THREATENED
0448 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
RUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE
DEPT CALLED OUT FOR SANDBAG OPERATIONS
0530 AM FLASH FLOOD PENN YAN 42.66N 77.05W
05/16/2014 YATES NY 911 CALL CENTER
WATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED
0549 AM FLOOD PRATTSBURG 42.52N 77.28W
05/16/2014 STEUBEN NY 911 CALL CENTER
FLOODED BASEMENT...FIRE DEPT RESPONDING
0725 AM FLOOD AVOCA 42.41N 77.42W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
WATER AND DEBRIS ACROSS ROUTE 70A
0751 AM FLOOD BRANCHPORT 42.60N 77.15W
05/16/2014 YATES NY FIRE DEPT/RESCUE
BASEMENT FLOODED...FIRE DEPT RESPONDING
0758 AM FLOOD MIDDLESEX 42.70N 77.27W
05/16/2014 YATES NY FIRE DEPT/RESCUE
ACORN VALLEY TRAILER PARK SURROUNDED BY WATER
0807 AM FLOOD HORNELL 42.32N 77.66W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
WATER COMING OUT OF DITCH APPROACHING RESIDENCE
0816 AM FLASH FLOOD BRANCHPORT 42.60N 77.15W
05/16/2014 YATES NY PUBLIC
STREAM OUT OF ITS BANKS... RUSHING BY BUILDING DAMAGED
IN PREVIOUS FLOOD.
0822 AM FLASH FLOOD 1 N BATH 42.35N 77.32W
05/16/2014 STEUBEN NY PUBLIC
RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT.
FLOODING AROUND HOUSES.
0825 AM FLASH FLOOD 1 NNW BATH 42.35N 77.33W
05/16/2014 STEUBEN NY EMERGENCY MNGR
EVACUATION OF ELDERLY COUPLE IN PROCESS DUE TO WATER
ISOLATING HOUSE.
0841 AM FLASH FLOOD 2 NW BATH 42.36N 77.35W
05/16/2014 STEUBEN NY PUBLIC
FLOODING ACROSS ROBBINS RD.
0920 AM NON-TSTM WND DMG MONTROSE 41.83N 75.88W
05/16/2014 SUSQUEHANNA PA PUBLIC
FLASHING OFF A HOUSE. ROOF PEELED OFF A BARN. TREES
DAMAGE... MOSTLY LARGER BRANCHES... THROUGHOUT THE CITY.
0921 AM NON-TSTM WND DMG FOREST LAKE 41.88N 75.96W
05/16/2014 SUSQUEHANNA PA EMERGENCY MNGR
BARN OFF FOUNDATION. ROOF AND SIDING DAMAGE.
0942 AM FLOOD VESTAL 42.08N 76.05W
05/16/2014 BROOME NY FIRE DEPT/RESCUE
OLD VESTAL RD PONDING OF WATER UNDER OLD RAILROAD
OVERPASS. NEAR SHIPPERS RD.
0943 AM FLOOD ITHACA 42.44N 76.50W
05/16/2014 TOMPKINS NY TWITTER
WATER ON ROUTE 13 SOUTH SIDE OF CITY
0943 AM FLASH FLOOD WAYNE 42.47N 77.10W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
COUNTY ROUTE 87 WASHED OUT BETWEEN ROSE ROAD AND GROVE
SRING RD
1012 AM NON-TSTM WND DMG OXFORD 42.44N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN
1018 AM NON-TSTM WND DMG PRESTON 42.53N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN
1025 AM NON-TSTM WND DMG PLYMOUTH 42.62N 75.60W
05/16/2014 CHENANGO NY TRAINED SPOTTER
TREES DOWN.
1028 AM FLOOD AVOCA 42.41N 77.42W
05/16/2014 STEUBEN NY FIRE DEPT/RESCUE
TRAILER PARK ON COUNTRY ROUTE 7 BEING FLOODED
1030 AM TSTM WND DMG SHERBURNE 42.68N 75.50W
05/16/2014 CHENANGO NY FACEBOOK
TREES UPROOTED ON STATE ROUTE 80. OTHER LARGER BRANCHES
DOWNED. PICTURES SENT VIA FACEBOOK.
1100 AM FLASH FLOOD BATH 42.34N 77.32W
05/16/2014 STEUBEN NY EMERGENCY MNGR
CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED
FROM NEARBY RESIDENCES.
1103 AM NON-TSTM WND DMG BRISBEN 42.37N 75.68W
05/16/2014 CHENANGO NY PUBLIC
1216 PM FLOOD EDMESTON 42.70N 75.23W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
WATER OVER HIGHWAY 51
1233 PM FLOOD EDMESTON 42.70N 75.23W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
POSSIBLE ROAD WASHOUT ALONG STATE HIGHWAY 20
1258 PM FLOOD PLAINFIELD CENTER 42.84N 75.17W
05/16/2014 OTSEGO NY FIRE DEPT/RESCUE
WATER OVER STATE HIGHWAY 51
&&
HEDENLocal storm report, May 16, 4:55 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FLASH FLOOD SANFORD 42.10N 75.48W
05/16/2014 BROOME NY EMERGENCY MNGR
MINOR FLOODING OF SOME LOW LYING AREAS ALONG ROUTE 41
BETWEEN TOWN OF SANFORD AND NORTH SANFORD AREA. THIS
INCLUDES NORTH SANFORD ROAD... BLOWERS ROAD AT NORTH
SANFORD ROAD... AND WHEELER SCHOOL ROAD.
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:21 AM EDT | Flash Flood Warning | BGM | Steuben, Yates | 6 hr |
| May 16, 5:15 AM EDT | Areal Flood Advisory | BGM | Chemung, Schuyler, Steuben, Yates | 6 hr |
| May 16, 7:31 AM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| May 16, 7:38 AM EDT | Areal Flood Advisory | BGM | Cayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins and 1 more | 6 hr |
| May 16, 9:23 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Tioga | 3 hr |
| May 16, 10:16 AM EDT | Special Weather Statement | BGM | Chenango, Otsego | 44 min |
| May 16, 10:17 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Madison, Otsego | 3 hr |
| May 16, 10:47 AM EDT | Special Weather Statement | BGM | Oneida | 43 min |
| May 16, 11:13 AM EDT | River Flood Warning | BGM | Steuben | 19 hr |
| May 16, 11:31 AM EDT | Special Weather Statement | BGM | Delaware | 44 min |
| May 16, 11:38 AM EDT | Special Weather Statement | BGM | Otsego | 52 min |
| May 16, 12:35 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Madison, Otsego | 6 hr |
| May 16, 3:30 PM EDT | River Flood Warning | BGM | Chemung | 26 hr |
| May 16, 7:21 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.